MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) has been referenced in the conclusions section of evaluation codes.A review of the device history record of the product code/lot# combination was conducted with no findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.
 
Event or Problem Description
The user facility reported that the physician attempted to deploy the footplate and the device was kinked and would not advance through the arteriotomy locator.The physician then did manual pressure.Nothing was deployed in the patient with regard to the angioseal device.The patient was reported to be fine.The procedure outcome was reported to be fine.
 
Additional Manufacturer Narrative
One used 6fr angioseal vip device was returned for evaluation.Returned with the carrier tube assembly were the hemostatic sheath and a partially opened polyfoil pouch.No other accessory components have been returned.The returned device was subjected to visual analysis where blood like substance was found on all returned components.The collagen could be seen protruding from the hemostatic valve.Only a portion of the collagen appeared to have been exposed to blood like substance as evident by the coloring of the collagen.The deployment sleeve was not properly mated with the hemostatic sheath.Approximately 1.25" of the tamping tube could be seen extended from the carrier tube assembly.The deployment sleeve was in the rear lock position with the color bands fully exposed.The bypass tube was found along the length of the carrier tube assembly below the deployment sleeve.There was a kink in the carrier tube approximately 5" from the distal tip of the carrier tube assembly.The complaint could be confirmed for a kink in the carrier tube assembly.No conclusion can be drawn as to the cause of the kink that was observed, however it is known that off axis forces can cause kinks.Off axis, forces may have arisen during the insertion of the carrier tube into the hemostatic sheath.Ifu(arten600006628 rev.A) states "under strict sterile conditions and using a sterile field, remove the angioseal device contents from the foil package taking care to pull foil part completely before removing the angioseal device." and "confirm that the device sleeve has remained in the rear holding position.Carefully grasp the angioseal device at the bypass tube in the palm of the hand and with the reference indicator facing up slowly insert the bypass tube and the carrier tube in to the insertion sheath hemostatic valve." there is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key7037110
Report Number3013394970-2017-00533
Device Sequence Number19109820
Product Code MGB
UDI-Device Identifier15414734054598
UDI-Public15414734054598
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberN/A
Device Catalogue Number610130
Device Lot Number5920105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR